The Cycling Property for the Clutter of Odd st-Walks

  • Ahmad Abdi
  • Bertrand Guenin
Part of the Lecture Notes in Computer Science book series (LNCS, volume 8494)


A binary clutter is cycling if its packing and covering linear program have integral optimal solutions for all eulerian edge capacities. We prove that the clutter of odd st-walks of a signed graph is cycling if and only if it does not contain as a minor the clutter of odd circuits of K 5 nor the clutter of lines of the Fano matroid. Corollaries of this result include, of many, the characterization for weakly bipartite signed graphs [5], packing two-commodity paths[7,10], packing T-joins with small |T|, a new result on covering odd circuits of a signed graph, as well as a new result on covering odd circuits and odd T-joins of a signed graft.


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. 1.
    Cohen, J., Lucchesi, C.: Minimax relations for T-join packing problems. In: Proceedings of the Fifth Israeli Symposium on Theory of Computing and Systems (ISTCS 1997), pp. 38–44 (1997)Google Scholar
  2. 2.
    Edmonds, J., Fulkerson, D.R.: Bottleneck Extrema. J. Combin. Theory Ser. B 8, 299–306 (1970)CrossRefzbMATHMathSciNetGoogle Scholar
  3. 3.
    Geelen, J.F., Guenin, B.: Packing odd circuits in eulerian graphs. J. Combin. Theory Ser. B 86, 280–295 (2002)CrossRefzbMATHMathSciNetGoogle Scholar
  4. 4.
    Gerards, A.M.H.: Multicommodity flows and polyhedra. CWI Quart. 6, 281–296 (1993)zbMATHMathSciNetGoogle Scholar
  5. 5.
    Guenin, B.: A characterization of weakly bipartite graphs. J. Combin. Theory Ser. B 83, 112–168 (2001)CrossRefzbMATHMathSciNetGoogle Scholar
  6. 6.
    Guenin, B.: Integral polyhedra related to even-cycle and even-cut matroids. Math. Oper. Res. 27(4), 693–710 (2002)CrossRefzbMATHMathSciNetGoogle Scholar
  7. 7.
    Hu, T.C.: Multicommodity network flows. Oper. Res. 11, 344–360 (1963)CrossRefzbMATHGoogle Scholar
  8. 8.
    Lehman, A.: A solution of the Shannon switching game. Society for Industrial Appl. Math. 12(4), 687–725 (1964)CrossRefzbMATHMathSciNetGoogle Scholar
  9. 9.
    Lehman, A.: On the width-length inequality. Math. Program. 17(1), 403–417 (1979)CrossRefzbMATHMathSciNetGoogle Scholar
  10. 10.
    Rothschild, B., Whinston, A.: Feasibility of two-commodity network flows. Oper. Res. 14, 1121–1129 (1966)CrossRefzbMATHMathSciNetGoogle Scholar
  11. 11.
    Schrijver, A.: A short proof of Guenin’s characterization of weakly bipartite graphs. J. Combin. Theory Ser. B 85, 255–260 (2002)CrossRefzbMATHMathSciNetGoogle Scholar
  12. 12.
    Schrijver, A.: Combinatorial optimization. Polyhedra and efficiency, pp. 1408–1409. Springer (2003)Google Scholar
  13. 13.
    Seymour, P.D.: Matroids and multicommodity flows. Europ. J. Combinatorics 2, 257–290 (1981)CrossRefzbMATHMathSciNetGoogle Scholar
  14. 14.
    Seymour, P.D.: The forbidden minors of binary matrices. J. London Math. Society 2(12), 356–360 (1976)CrossRefMathSciNetGoogle Scholar
  15. 15.
    Seymour, P.D.: The matroids with the max-flow min-cut property. J. Combin. Theory Ser. B 23, 189–222 (1977)CrossRefzbMATHMathSciNetGoogle Scholar

Copyright information

© Springer International Publishing Switzerland 2014

Authors and Affiliations

  • Ahmad Abdi
    • 1
  • Bertrand Guenin
    • 1
  1. 1.Department of Combinatorics and OptimizationUniversity of WaterlooCanada

Personalised recommendations